The poset of graphs ordered by induced containment

Jason P. Smith (Corresponding Author)

Research output: Contribution to journalArticle

1 Downloads (Pure)

Abstract

We study the poset of all unlabelled graphs with if H occurs as an induced subgraph in G. We present some general results on the Möbius function of intervals of and some results for specific classes of graphs. This includes a case where the Möbius function is given by the Catalan numbers, which we prove using discrete Morse theory, and another case where it equals the Fibonacci numbers, therefore showing that the Möbius function is unbounded. A classification of the disconnected intervals of is presented, which gives a large class of non-shellable intervals. We also present several conjectures on the structure of .
Original languageEnglish
Pages (from-to)348-373
Number of pages26
JournalJournal of Combinatorial Theory, Series A
Volume168
Early online date4 Jul 2019
DOIs
Publication statusPublished - Nov 2019

    Fingerprint

Keywords

  • Graph containment
  • Posets
  • Möbius function
  • MOBIUS FUNCTION
  • Mobius function

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Cite this